Doctors Lounge - Pharmacy Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pharmacy & Drug Topics
Question: Allergy to All Meds Known to Mankind
|cjhdd - Tue May 31, 2005 12:04 am|
What other meds are there besides all of the meds I am allergic to ?
The following meds are on my DO NOT take list, what others are available to help me if I need antibotics.
Amoxicillin, Biaxin, Ciprofloxacin, Sulfur, Codeine, Penecillin, Clindamycin, Erythromycin,Cephalexin, Atorvastatin (Lipitor, Zocor), and Tetracycline.
I realize there are many drugs that interact with one or more drugs of similar base, but there seem to be too many medicines steming from the branches of the same tree that cause my problems.
I take parlodel and Rythmol on a daily basis and would not want to take anything that would upset my required medication routine. I also have optic nerve and retinal problems and I am concerned about certain meds causing more medical problems than I already have on my plate.
Any suggestions or comments welcomed.
|Shannon Morgan, CMA - Fri Jun 10, 2005 8:56 am|
Out of curiousity, why are you taking an MAO inhibitor? There are many more very effective medicines today that don't have the restrictions that drugs like Parlodel (MAO inhibitor) have?
|Shannon Morgan, CMA - Fri Jun 10, 2005 8:59 am|
Out of curiousity, why are you taking an MAO inhibitor? There are many more very effective medicines today that don't have the restrictions that drugs like Parlodel (MAO inhibitor) have.
Antibiotics should be safe with them, what are your symptoms when you take them?
|cjhdd - Fri Jun 10, 2005 9:13 am|
I have taken Parlodel since my trans-sphenoid surgery for Pituitary Adenoma in 1978. Not all of the tumor cells were removed. My prolactin level was over 1000 at the time of surgery... with Parlodel, my prolactin level has drastically decreased over the years.
Without Parlodel, the cells that remain may one day form another adenoma.
As for the reactions I have with the antibiotics, they are varied, depending on the drug.
I experience nausea/headaches, rapid breathing/heaviness in chest, rash/hives/itching, stomach cramps,feeling spaced-out, tightness in throat/difficulty swallowing.
Thanks for asking
|Shannon Morgan, CMA - Fri Jun 10, 2005 11:46 am|
The symptoms you list: nausea, headaches, cramping, spacey feeling and many more are not allergies; they are side effects and happen to most people who take the stronger antibiotics in some way or another. If it's not an allergy (hives/throat tigntening/shortness of breath), you just have to get through it. You have listed most all the classes of antibiotics, so you there aren't anymore choices. You can take the ones that aren't a true allergy; it's just not pleasant. The side effects often go away after several days.
Stay away from the ones that are a true allergy trigger and the one that causes chest/SOB symptoms.
|cjhdd - Wed Jun 15, 2005 1:17 pm|
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.